Heavy Snow, Wood
- When
- February 23, 6:00 PM CST to February 24, 4:00 AM CST
- Where
- Wood forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
Moisture surging ahead of a developing storm system over the Plains produced heavy snow in central Wisconsin. ).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Moisture surging ahead of a developing storm system over the Plains produced heavy snow in central Wisconsin. Highest totals included 7.1 inches at Wisconsin Rapids (Wood Co.), 6.8 inches at Amherst (Portage Co.), 6.5 inches at Wautoma (Waushara Co.) and 6.4 inches at Waupaca (Waupaca Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 23, 2:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST FRI FEB 23 2007 .SYNOPSIS...HIGH LATITUDE BLOCKING WL CONT ACRS CANADA THROUGHOUT THE FCST PERIOD. THAT WL KEEP STG AND VERY ACTIVE SRN STREAM ACRS THE CONUS. TWO SIG STORM SYSTEMS WL WORK ACRS THE COUNTRY...AND BRING PCPN TO THE AREA DURING THE WEEKEND AND THEN DURING THE LATTER PART OF NEXT WK. TEMPS LIKELY TO AVERAGE PRETTY CLOSE TO SEASONAL NORMALS. && .SHORT TERM...TNGT AND SAT. COMPLEX FCST AS INITIAL SURGE OF PCPN DEVELOPS WELL OUT AHEAD OF MAIN STORM SYSTEM DEVELOPING BACK IN THE WRN PLAINS. STG ISENT LIFT AND FRONTOGENETIC FORCING DEVELOP ACRS THE SWRN PART OF THE FCST AREA THIS EVENING. THE NAM LIFTS THE FORCING AND ASSOC PCPN NWD AS IT WEAKENS...WHILE THE GFS DEVELOPS IT ESEWD AND THEN WEAKENS IT. LEANED TOWARD A COMPROMISE. BELIEVE ALL MODELS UNDERPLAYING THE DRY AIR WORKING WWD INTO THE AREA AT LOW-LEVELS AND THUS GENERATING TOO MUCH QPF. STILL...THE SRN/SWRN PART OF THE FCST AREA SHOULD BE ENOUGH INTO THE FORCING AND CLOSE ENOUGH TO THE INCOMING MID-LVL MOISTURE TO GET AT LEAST A FEW INCHES OF SNOW OVERNIGHT. POSTED A SNOW ADVISORY FOR THE SWRN PART OF THE FCST AREA FM 02Z-12Z. THE INITIAL BATCH OF PCPN MAY LINGER INTO EARLY SAT...BUT THEN SHOULD WEAKEN AWAY AS THE DRY AIR SURGES BACK NW ACRS THE AREA. CARRIED MAINLY CHC POPS ACRS THE RGN...BUT DON/T EXPECT SIG PCPN DURING THAT TIME FRAME. .LONG TERM...SAT NGT THRU NXT FRI. PROGRESSIVE PATN TO CONT THRU NXT WEEK WITH MDLS HAVING PBLMS WITH THE DEPTHS OF THE UPR RDGS AND TROFS. THESE PBLMS NOT ONLY IMPACT THE STRENGTH OF POTENTIAL SYSTEMS...BUT ALSO THE EVENTUAL TRACK OF POTENTIAL SYSTEMS. AS ONE STORM DIES A SLOW DEATH TO OUR EAST EARLY NXT WEEK...A NEW SYSTEM WL HAVE TO BE DEALT WITH LATE NXT WEEK. TEMPS SHOULD GENERALLY BE CLOSE TO NORMAL THRU THE PERIOD. INITIAL SFC LOW IS PROGGED TO MOV FROM E-CNTRL KS TO NE MO SAT NGT AND BE IN THE PROCESS OF OCCLUDING. 70 KT LOW LVL JET TO BE AIMED UP THE MS RIVER AND OVERRUN THE 8H WRMFNT LOCATED OVR N-CNTRL IL. EVEN THO FRONTOGENETICAL FORCING DOES NOT APR STG...THE STG ISEN LIFT COMBINED WITH FAVORABLE Q-VEC CONVERGENCE AND ADDL LIFT PROVIDED BY THE LEFT EXIT RGN OF THE UPR JET...ALL POINT TO SNOW OVERSPREADING NE WI FROM SOUTH TO NORTH. BETTER DYNAMICS AND FORCING TO BE LOCATED OVR THE SRN HALF OF WI AND WL KEEP HIGHER SNOW AMTS OVR THE SRN HALF OF THE FCST AREA. BETWEEN THE SNOW ACCUMULATION AND BLUSTERY EAST WNDS...WL ISSUE A WINTER STORM WATCH ROUGHLY SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE. THIS WATCH WL RUN FROM 06Z SUN THRU 06Z MON AS THE SYSTEM GRADUALLY SLOWS ITS FORWARD SPD AND SLOWLY WEAKENS. SFC LOW TRACKS E-NE INTO NRN IL ON SUNDAY WITH SNOW CONTINUING THRU THE DAY ACROSS NE WI. FORCING AND LIFT REMAIN OVR THE AREA...THUS SEE NO REASON FOR SNOW TO LET UP. IN ADDITION TO THE SNOW...BLUSTERY EAST WNDS TO PERSIST AND HAVE ADDED BLOWING SNOW TO MOST OF THE FCST. THE STORM SLOWLY MOVS TOWARD EITHER SW LWR MI OR NW INDIANA BY SUNDAY NGT WITH THE BETTER FORCING/LIFT SHIFTING EWD AS WELL. WHILE THE SNOW WL CONT TO FALL THRU THE NGT...THE INTENSITY IS EXPECTED TO WEAKEN SUCH THAT ACCUMULATIONS WL BE LESS WITH TIME. BY THE END OF SUNDAY NGT...SNOW TOTALS COULD RANGE FROM 3 TO 6 INCHES OVR NRN WI TO 70 TO 10 INCHES OVR CNTRL/E-CNTRL WI. THE SFC LOW EXPECTED TO WOBBLE AROUND SW LWR MI THRU MON AS IT IS CUT-OFF AND BLOCKED FROM THE MEAN FLOW. A FNTL BNDRY WL EXTEND W-NW THRU SRN WI AND ACT AS A FOCUS TO GENERATE LGT SNOW OVR MOST OF THE RGN. SINCE ALL THE FORCING AND LIFT TO BE LONG GONE BY THIS TIME...ADDITIONAL ACCUMULATIONS WL BE LGT WITH MOST LOCATIONS SEEING ANOTHER INCH PSBL. THERE COULD BE SLIGHTLY HIGHER AMTS NEAR LK MI WHERE NE WNDS MAY HELP TO ENHANCE THE SNOWFALL. HAVE KEPT THE CHC OF SNOW SHWRS OR FLURRIES GOING ACROSS THE FCST AREA RIGHT THRU TUE AS THERE IS LITTLE CHG TO THE SYNOPTIC SITN. THE DYING SFC LOW SHIFTS TOWARD SE LWR MI...BUT WEAK FNTL BNDRY LINGERS OVR SRN WI. ERN PARTS OF THE FCST AREA TO SEE THE BETTER CHC SEEING ADDL MINOR ACCUMULATIONS...BUT THESE ARE MORE OF THE NUISANCE TYPE OF ACCUMULATIONS. BY TUE NGT INTO WED...THE NXT SYSTEM TO BE PROGRESSING ACROSS THE ROCKIES WITH DOWNSTREAM RIDGING MOVG INTO THE WRN GREAT LKS. THIS APRS TO BE THE ONLY DRY STRETCH OF WEATHER IN THE FCST. THIS NXT SYSTEM QUICKLY PUSHES INTO THE PLAINS WED NGT AND SWEEPS NEWD TOWARD THE WRN GREAT LKS BY THU. GULF MSTR WL AGAIN BE TAPPED...THUS ANTICIPATE PCPN TO BREAK OUT DUE TO ISEN LIFT WED NGT AND INCREASED FORCING/LIFT ON THU. MDLS DIFFERENCES COME INTO PLAY AS TO THE EVENTUAL TRACK OF THE SFC LOW AND HOW MUCH WARM AIR CAN ACTUALLY REACH NE WI. PREFER TO GO MORE MIXED PCPN FOR NOW AND LWR TEMPS A COUPLE OF DEGS FOR THU. SYSTEM SWEEPS THRU NE WI THU NGT WITH WRAP-AROUND MSTR CARRIED OVR INTO FRI. WL NEED TO MENTION A CHC OF LGT SNOW FOR THU NGT AND THEN LEFTOVER SNOW SHWRS OR FLURRIES FOR FRI. .AVIATION...EXPECT CIGS AND VSBYS TO DECR QUICKLY THIS EVENING IN CENTRAL WISCONSIN AS PCPN SURGES INTO THE RGN. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY 8 PM THIS EVENING TO 6 AM SATURDAY WIZ030-035>037-045-048- WINTER STORM WATCH LATE SATURDAY NIGHT THROUGH SUNDAY EVENING WIZ018>022-030-031-035>040-045-048>050-073-074- && SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CST FRI FEB 23 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SEVERAL INCHES OF SNOW IS POSSIBLE TONIGHT SOUTH AND WEST OF A LINE FROM WAUSAU TO OSHKOSH. THE SNOW COULD CAUSE ROADWAYS TO BECOME SLIPPERY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LATE WINTER STORM IS FORECAST TO AFFECT THE AREA FROM LATE SATURDAY NIGHT INTO MONDAY. SNOW WILL BEGIN TO FALL SATURDAY EVENING...AND BECOME HEAVY AT TIMES LATER SATURDAY NIGHT AND SUNDAY. AT THIS TIME...IT APPEARS THAT 6 TO 10 INCHES OF SNOW ARE POSSIBLE SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE...WITH 3 TO 6 INCHES NORTH OF THIS LINE. IN ADDITION TO THE HEAVY SNOW...GUSTY EAST TO NORTHEAST WINDS WILL CONSIDERABLY REDUCE VISIBILITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-242200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT INCREASING EAST WINDS TONIGHT WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT AND CAUSE THE BUILD UP OF ICE ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH SUNDAY NIGHT. JS/KALLAS WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14825, 14827, 14828, 14829.